Rated 4.9/5 based on 9 votes

Top
10
Doctor insights on: Can Depo Provera Shot Stop Your Period

Share
Dr. Usha Mukhytar
Board Certified, Gynecology
20 years in practice
1M people helped
1

1
Does the Depo-Provera shot stop your period right away?

Does the Depo-Provera shot stop your period right away?

Possible: Depo shot may stop period or may make you bleed often any case no cause for worry. ...Read more

Get help from a doctor now ›
Dr. Adam Levy
Board Certified
31 years in practice
523K people helped
Get help from a real doctor now
Continue
Dr. William Singer
1 doctor shared a insight

Menstrual Period (Definition)

Menstrual period is also known as Menses. Menstrual period is a medical term for the monthly bleeding ...Read more


Dr. Anila Khaliq
Board Certified, Family Medicine
12 years in practice
100K people helped
2

2
How can I stop the bleeding I have been on depo shot since oct2014 and I still get a period every so often is my shot still effective?

How can I stop the bleeding I have been on depo shot since oct2014 and I still get a period every so often is my shot still effective?

Yes still effective : Yes if you have taken it regularly it is still effective . Not in all patients taking depo periods go away completely , although they definitely become lighter. ...Read more

Get help from a doctor now ›
Dr. Adam Levy
Board Certified
31 years in practice
523K people helped
Get help from a real doctor now
Continue
Dr. Timothy Brown
Board Certified, Obstetrics and Gynecology
38 years in practice
3M people helped
3
Dr. Jeff Livingston
Board Certified, Obstetrics and Gynecology
16 years in practice
15M people helped
4

4
I been on Depo-Provera shot for over a yr n i start period last wk 1st time since abt a month after i started shot. Am i normal? I thought it gonna stop them?

I been on Depo-Provera shot for over a yr n i start period last wk 1st time since abt a month after i started shot. Am i normal? I thought it gonna stop them?

Unpredictable: The bleeding patterns with depoprovera are unpredictable. For some in takes the period away. For others it causes irregular bleeding. There is no "normal" for depo users. The longer you are on it the higher the chance of no periods. Annoying but not dangerous. ...Read more

Get help from a doctor now ›
Dr. Adam Levy
Board Certified
31 years in practice
523K people helped
Get help from a specialist now
Continue
Dr. Pietro Seni
Board Certified, Orthopedic Surgery
41 years in practice
688K people helped
5
Dr. Dwain Rickertsen
Board Certified, Family Medicine
30 years in practice
2M people helped
6

6
Does your period stop when you get the Depo-Provera shot?

Family practice : Your period may stop but occasionally can be irregular which is a common reason why it is dicontinued. ...Read more

Get help from a doctor now ›
Dr. Robert Berg
Board Certified, Obstetrics and Gynecology
23 years in practice
39K people helped
7

7
Got Depo-Provera shot 5 days ago on period. Period stopped but woke up today with light bleeding. When will it stop?

Got Depo-Provera shot 5 days ago on period. Period stopped but woke up today with light bleeding. When will it stop?

Varies by patient: If that was your first depo shot, you *could* bleed (usually lightly and on and off) for up to 6 months, assuming you take another shot in 3 months. ...Read more

Get help from a doctor now ›
Dr. Philip Miller
Board Certified, Family Medicine
41 years in practice
13M people helped
8

8
I just got off the Depo-Provera shot and my period is very very heavy and has lasted for two weeks . How can I stop it ? Is this normal ?

I just got off the Depo-Provera shot and my period is very very heavy and has lasted for two weeks . How can I stop it ? Is this normal ?

Side effet: Unfortunately, heavy bleeding is a side effect of the depo progesterone injection. Usually, these symptoms will disappear over the next 3-4 months; however, heavy bleeding is an expected and usual side effect. Please consult your GYN if this does not disappear in the next 4-8 weeks. ...Read more

Get help from a doctor now ›
Dr. Betsy Greenleaf
Board Certified, Gynecology
17 years in practice
1M people helped
9

9
I stop takeing my Depo-Provera shot bout 9 months ago now my period is messed up I get it every other week or every 2 weeks what will help it ?

I stop takeing my Depo-Provera shot  bout 9 months ago now my period is messed up I get it every other week or every 2 weeks what will help it ?

Depends: Sometimes periods can be off for awhile after depo. You can wait it out or see your dr whom might want to place you on hormones temporarily to regulate menses. ...Read more

Get help from a doctor now ›
Dr. Nadini Verma
Board Certified, Obstetrics and Gynecology
129K people helped
10

10
While on Depo-Provera i wld get my period for 6 weeks before my next shot, i ended Depo-Provera & have had my period for 9+ wks. What's the problem? Why won't it stop?

While on Depo-Provera i wld get my period for 6 weeks before my next shot, i ended Depo-Provera & have had my period for 9+ wks. What's the problem? Why won't it stop?

Not your period: Irregular bleeding or continuous spotting is a known side effect of Depo Provera injection, it should stop and you should resume your regular period in near future . If you keep on spotting or bleeding , please have an ultrasound done to rule out a polyp or fibroid. ...Read more

Get help from a doctor now ›
Dr. Cynthia Palabrica
713 doctors shared insights

Depo Provera (Definition)

Depo-Provera is a progestin-based agent which is a kind of women's ...Read more


Get more personalized answers directly from real doctors!

Get help from a real doctor now
Dr. Adam Levy
Board Certified,
31 years in practice
523K people helped
Continue
72,000 doctors available
Find us on Facebook